Pacific Journal of Mathematics

Counterexample to a conjecture of H. Hopf.

Henry C. Wente

Article information

Source
Pacific J. Math. Volume 121, Number 1 (1986), 193-243.

Dates
First available in Project Euclid: 8 December 2004

Permanent link to this document
http://projecteuclid.org/euclid.pjm/1102702809

Zentralblatt MATH identifier
0586.53003

Mathematical Reviews number (MathSciNet)
MR815044

Subjects
Primary: 53A10: Minimal surfaces, surfaces with prescribed mean curvature [See also 49Q05, 49Q10, 53C42]
Secondary: 53C42: Immersions (minimal, prescribed curvature, tight, etc.) [See also 49Q05, 49Q10, 53A10, 57R40, 57R42]

Citation

Wente, Henry C. Counterexample to a conjecture of H. Hopf. Pacific J. Math. 121 (1986), no. 1, 193--243. http://projecteuclid.org/euclid.pjm/1102702809.


Export citation

References

  • [1] A. D. Alexandrov, Uniquenesstheoremsfor surfaces in the large, V. Vestnik, Leningrad Univ. 13, No. 19 (1958), 5-8. Amer. Math. Soc. Trans. (Series 2) 21, 412-416.
  • [2] R. Courant and D. Hubert, Methods of Mathematical Physics, Vol. II, Wiley Interscience, (1962).
  • [3] M. P. do Carmo, Differential Geometry of Curves and surfaces, Prentice Hall, (1976).
  • [4] L. P. Eisenhart, A Treatise on the Differential Geometry of Curves and Surfaces, Dover Reprint (1960).
  • [5] P. R. Garabedian, Partial Differential Equations, John Wiley & Sons, (1964).
  • [6] B. Gidas, W. Ni and L. Nirenberg, Symmetry and related properties via the maximum principle, Comm. Math. Physics, 68 No. 3 (1979), 209-343.
  • [7] D. Gilbarg and N. S. Trudinger, Elliptic Partial Differential Equations of Second Order, 2nd Edition, Springer Verlag, (1983).
  • [8] H. Hopf, Differential Geometry in the Large (Seminar Lectures New York University 1946 and Stanford University 1956), Lecture Notes in Mathematics 1000, Springer Verlag (1983).
  • [9] Wu-Yi Hsiang, Generalized rotational hypersurfaces of constant mean curvature in the Euclidean spaces, I, J. Differential Geometry, 17 (1982), 337-356.
  • [10] J.H. Jellett, Sur la Surface dont la Courbure Moyenne est Constante, J. Math. Pures Appl., 18 (1853), 163-167.
  • [11] N. N. Lebedev, Special Functions and their Applications, Dover (1972).
  • [12] J. L. Moseley, A two-dimensional Dirichlet problem with an exponential nonlinearity, SIAM J. Math. Anal., 14, No. 5 (1983), 934-946.
  • [13] J. L. Moseley, On Asymptotic Solutions for a Dirichlet Problem with an Exponential Nonlinearity, REP AMR I, West Virginia Univ., (1981).
  • [14] J. Serrin, A symmetry problem in potential theory, Arch. Rational Mech. Anal., 43 (1971), 304-318.
  • [15] J. J. Stoker, Differential Geometry, Wiley Interscience (1969).
  • [16] M. M. Vainberg, Variational Methods for the Study of Nonlinear Operators, Holden- Day Inc. (1964).
  • [17] H. C. Wente, The Symmetry of Sessile and Pendent Drops, Pacific J. Math., 88, No. 2 (1980), 387-397.
  • [18] V. H. Weston, On the Asymptotic Solution of a Partial Differential Equation with an Exponential Nonlinarity, SIAM J. Math. Anal., 9 (1978), 1030-1053.